Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 45, NWS Lake Charles, LA

July 7, 2024Evangeline Parish, Rapides Parish, Louisiana

NWS Lake Charles, LA issued this tornado warning at Jul 7, 2024, 3:33 PM CDT for Evangeline Parish, Rapides Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2024, 3:33 PM CDT (20:33 UTC)
Expired
Jul 7, 2024, 4:00 PM CDT
In force
27 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Evangeline Parish, LA, Rapides Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2024-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2024-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2854 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
633 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WFUS54 KLCH 072033
TORLCH
LAC039-079-072100-
/O.NEW.KLCH.TO.W.0045.240707T2033Z-240707T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
333 PM CDT Sun Jul 7 2024

The National Weather Service in Lake Charles has issued a

* Tornado Warning for...
  South central Rapides Parish in central Louisiana...
  Northwestern Evangeline Parish in central Louisiana...

* Until 400 PM CDT.

* At 333 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Turkey Creek, moving northwest at 10 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Turkey Creek around 340 PM CDT.

This includes Interstate 49 between mile markers 58 and 63.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3081 9230 3076 9243 3094 9261 3107 9233
TIME...MOT...LOC 2033Z 155DEG 11KT 3086 9240 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Tingler
1 follow-up statement
853 
WWUS54 KLCH 072047
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
347 PM CDT Sun Jul 7 2024

LAC039-079-072100-
/O.CON.KLCH.TO.W.0045.000000T0000Z-240707T2100Z/
Rapides LA-Evangeline LA-
347 PM CDT Sun Jul 7 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH
CENTRAL RAPIDES AND NORTH CENTRAL EVANGELINE PARISHES...

At 346 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Turkey Creek, moving north at 15 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
south central Rapides and north central Evangeline Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3085 9233 3084 9244 3097 9254 3107 9233
TIME...MOT...LOC 2046Z 179DEG 15KT 3092 9239 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Tingler

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 12:12 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 7, 12:12 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1212 PM CDT Sun Jul 7 2024

...New AVIATION...

.SHORT TERM...
(Today through Monday night)

Overall slightly cooler temperatures on tap this morning in the mid
to upper 70s. We still have light showers in the area, with another
band of stronger showers and storms approaching our outer coastal
waters. PWATs over most of the period are well over the 90th
percentile, with some above their daily max.

The latest NHC track has again shifted to the right from the
previous track, with landfall expected near the Matagorda Bay. As of
5AM, Beryl is a tropical storm with sustained winds near 60 MPH. It
is expected to restrengthen into to a category 1 hurricane today.
It is currently located roughly 200 miles east of the Tx/ MX
border, where it is moving NW at about 12 MPH.

Concerning our area, most of the impacts will be across SETX and
West Central to SWLA. Flooding, both coastal flooding and flash
flooding, remain the prominent concern. Both today and tomorrow we
have a Slight to Marginal Risk for excessive rainfall. Please check
our webpage or WPC for exact locations.

The only new addition from the previous gridded forecast is a
Tropical Storm Watch along the Texas coast from High Island to
Sabine Pass.

&&

.LONG TERM...
(Tuesday through Sunday)

By Tuesday morning, the remnants of Beryl will be lifting northeast
into AR. Any wind and surge impacts from the storm should be
subsiding, but lingering rainbands trailing south to southwest will
keep PoPs elevated across at least parts of the area. Global models
suggest that most of the rain could be across southern and southeast
LA, and the latest WPC Day 3 excessive rain outlook (Tuesday) paints
a MRGL risk across this area. Forecast rainfall amounts are not too
extreme so the MRGL seems adequate at this time. However, as can be
the case with decaying tropical systems lifting inland, this
training effect can lead to a narrow elongated swath of high
rainfall totals, and thus the potential for flooding is certainly
non-zero and will depend on where these bands set up. This will
continue to be monitored over the next few days.

A weak trough or shear zone leftover from the exiting system will
persist over the region for a few days and, combined with elevated
PWATs, will maintain decent rain chances across the southern half of
the area and over the coastal waters through late in the week.
Convective coverage is expected to follow a diurnal trend,
developing over the nearshore zones by late night/early morning,
then spreading inland and peaking over inland areas with daytime
heat.

Daytime temperatures should be kept in check Tuesday and Wednesday
thanks to more widespread cloud cover and showers, with highs around
90 each day. A gradual uptick in daytime temps is expected through
the latter half of the week, especially over the northern zones as
convective coverage across these areas is expected to become more
scattered.

24

&&

.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Sun Jul 7 2024

Rain bands from Beryl will continue to move across the region
through the period. This will cause periods of lower vis and
ceilings with higher wind gusts. Rain may become more widespread
at the end of the period for KLCH and KBPT. Winds will be mostly
east to southeast and highest at KBPT.

&&

.MARINE...
Issued at 511 AM CDT Sun Jul 7 2024

The main concern for the Marine zones remains Tropical Storm
Beryl. A Tropical Storm Watch is effect for the western coastal
waters. Tropical Storm Beryl is expected to move northwest,
towards the south central Texas coast. Locally, conditions will
quickly deteriorate, with seas and winds rapidly building today.
Winds will be above 20 knots, with gusts approaching 30 knots.
The seas will rapidly build as Beryl approaches, with maximum wave
heights of 11 feet in the western waters. In the far eastern
waters, wave heights will be topping out around 8 feet. These
conditions will begin to settle starting monday into Tuesday,
however near normal conditions are not expected until Thursday.
Near thunderstorms, winds and waves will be higher with shorter
periods. During this time, heavy showers and thunderstorms will
also be a concern.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  92  74  90 /  30  70  50  60
LCH  78  88  77  89 /  40  90  70  70
LFT  80  93  79  92 /  40  80  60  80
BPT  80  87  76  92 /  60  90  70  60

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Coastal Flood Warning from 7 PM this evening to 7 PM CDT Monday
     for LAZ073-074.

TX...Tropical Storm Warning for TXZ615.

GM...Small Craft Advisory until 7 PM CDT Monday for GMZ430-432-452-
     455-472-475.

     Tropical Storm Warning for GMZ450-470.

&&

SHORT TERM...87
LONG TERM....24
AVIATION...05

In the hours before

Special weather statement, Jul 7, 11:45 AM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1145 AM CDT Sun Jul 7 2024

LAZ030-141-TXZ260-262-071715-
Beauregard LA-Northern Calcasieu LA-Southern Newton TX-
Northern Newton TX-
1145 AM CDT Sun Jul 7 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BEAUREGARD PARISH
IN SOUTHWESTERN LOUISIANA AND SOUTHWESTERN NEWTON COUNTIES THROUGH
1215 PM CDT...

At 1145 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fields, moving northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
De Quincy, Fields, Bancroft, Old Salem, and Bivens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 9343 3037 9362 3055 9387 3069 9350
TIME...MOT...LOC 1645Z 145DEG 19KT 3047 9360

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Denson
Special weather statement, Jul 7, 3:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
325 PM CDT Sun Jul 7 2024

TXZ201-515-516-615-616-072100-
Hardin TX-Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Upper Jefferson TX-
325 PM CDT Sun Jul 7 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JEFFERSON...SOUTHEASTERN
HARDIN AND WESTERN ORANGE COUNTIES THROUGH 400 PM CDT...

At 325 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fannett to near Vidor. Movement was
northwest at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaumont, Nederland, Lumberton, Vidor, Silsbee, Sour Lake, Nome,
Central Gardens, Bevil Oaks, China, Rose City, Pine Forest, Lakeview,
Fannett, and La Belle.

This includes Interstate 10 in Texas between mile markers 864 and
839.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3037 9412 3034 9410 3032 9410 3030 9412
      3028 9412 3027 9411 3026 9411 3026 9410
      3024 9412 3024 9403 3007 9391 2985 9417
      3007 9445 3011 9445 3011 9447
TIME...MOT...LOC 2025Z 145DEG 35KT 2994 9418 3011 9398

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Tingler

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 10:03 AM CDTSmall Craft AdvisoryLCH42 hr
Jul 7, 10:10 AM CDTCoastal Flood WarningLCHCalcasieu, Cameron33 hr
Jul 7, 4:20 PM CDTCoastal Flood AdvisoryLCHCalcasieu, Cameron, Iberia, St. Mary, Vermilion36 hr

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.